Facial Bruising from Humira?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2005
Total Posts : 9
   Posted 7/5/2008 2:26 PM (GMT -6)   
Hi. I have a few auto-immune illnesses and have been on Humira for a few months. I have recently started having small black bruises appearing on my face. Am seeing Rheumatologist on Tuesday, but wondered if anyone else had this from Humira or if it might be related to the Crohn's?

Regular Member

Date Joined Feb 2008
Total Posts : 78
   Posted 7/5/2008 4:15 PM (GMT -6)   
Hi JP1,
about two months after I started Humira I woke up with a black eye. Also noticed a bruise on my leg.
My doctor felt I could continue taking Humira. Shortly after that I noticed a rash on my legs which was subsequently diagnosed as psoriasis. I contined taking Humira until the psoriasis became severe. Now I'm in treatment for psoriasis. I'm told by a number of doctors that psoriasis is a very rare side effect.

My black eye didn't last long. Hope your face clears quickly.


Regular Member

Date Joined Oct 2007
Total Posts : 289
   Posted 7/5/2008 5:43 PM (GMT -6)   
Hi,hope your face gets better soon :-)    Be careful,I had some rashes,some on my face,neck,arms ,and legs,and after 10 mths of being on Humira,I develpoed drug induced lupus,so I went off of it!!

New Member

Date Joined Dec 2005
Total Posts : 9
   Posted 7/12/2008 9:45 PM (GMT -6)   
Thanks for the answers and support.
"They that sow in tears shall reap in joy.” Psalms 126:5

“And inasmuch as it is appointed unto men once to die, and after this (cometh) judgment.” Hebrews 9:27

New Member

Date Joined Jul 2008
Total Posts : 1
   Posted 7/17/2008 5:59 PM (GMT -6)   
Hi, I've been on Humira since it went on the market, I think it's been about 5 years. In the spring I noticed little bumps on my knuckles and a symmetrical rash above my eyebrows. The bumps started spreading to lots of my knuckles and the rash was slowly spreading across my face. A dermatologist said the lumps were rheumatoid nodules (i knew they weren't, i'd had them before on my feet) and the rash was acne. I knew he was wrong so I went to my rheumatologist. He had no idea, so referred me for a 2nd opinion to another dermatologist familiar with rheumatological illnesses. He biopsied the lumps on my hands and confirmed that they were definiitlely side effects from Humira. Same with the rash on my face. The symptoms I had were similar to Lupus and connective tissue disease. This is how it manifests when you are having an allergic reaction to Humira. I've stopped taking it and will stay off everything until I'm desperate. The derm said that I shouldn't go on any tnf inhibitors from now on. I'm really worried about this clearing up. I look horrific. If a doctor tells you that it's acne, get a 2nd opinion. These drugs do work,but they are incredibly potent and can cause lots of damage so handle with care. I'll try the garlic approach to clear this up, too. Thanks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 5:18 PM (GMT -6)
There are a total of 2,710,729 posts in 298,920 threads.
View Active Threads

Who's Online
This forum has 153475 registered members. Please welcome our newest member, nalermaler.
382 Guest(s), 9 Registered Member(s) are currently online.  Details
super20dan, SpecialLady, Serfr, NiceCupOfTea, Lynnwood, couchtater, caramba, gilly2, wayland

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer